My mother has been on metoclopramide for several months, maybe as much as a year, up to 4 times daily every day. She developed severe tremors, shaking so badly that she could no longer sort her own meds or use her iPhone. So in taking over the sorting of her meds I've been researching the side effects of each. Seems like this one is most likely to be the culprit. Are there any side effects from suddenly stopping this med or should we step down as with some other meds?
15 Jan 2013
I am not surprised that she is having those symptoms with 4 times a day of metoclopramide. I guess she was taking 10mg 4 times a day and at that dose there is a possibility that patients will have the side effects you have noted.
I don't know what she is taking it for ... She can stop it abruptly BUT if she is taking it for something where she needs this perhaps just discuss with her doctor and decrease the dose to 10mg three times a day. See what happens and then if side effects still persist then discuss with doctor what she could take in place of metoclopramide.
- Metoclopramide Information for Consumers
- Metoclopramide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoclopramide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother has taken Reglan for years, but has now come off the drug because of a diagnosis of tardive dyskinesia. Her symptoms are very bad to the ...
9 answers • 21 Sep 2010
It makes me nauseous so can I mix it with juice?
1 answer • 21 Sep 2010
I started taking propranolol about a week ago for hand tremor but not on a regular basis. Leg cramps which led to surgery at my lower back a year ago ...
1 answer • 1 Aug 2012
anyone with ibs had experience of usinf metoclopramide 10mg for treatment of nausea? I have ibs for which I take 10mg of amitriptyline nightly and ...
2 answers • 2 Apr 2013
I have had gastroparesis for over 10 years. I have been taking omeprazole once a day for reflux. I'm
... now concerned about the side effects from this drug. Is there another drug for reflux without the side effects of omeprazole? Can this drug ...
1 answer • 29 Dec 2013